It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-18-2008, 08:24 AM   #1
Inactive
(female)
 
Join Date: Feb 2006
Location: Delaware
Posts: 41
BeckyPie7 HB User
Too much Aleve? Horrible stomach pains

I didn't think that I was taking too much aleve. I get migraines and I usually take advil. When the migraine doesn't go away I take some more. I thought it was the same for aleve. Sure, they say not to take as much but I didn't think it was too bad. I tooke three aleve last night and an hour later my migraine was worse so I took 2 more aleve. Finally my migraine went away but I woke up in the middle of the night with horrible stomach pains. I was sweating and it felt like I would throw up. The pain was a mix between an ache and a sharp pain. It almost felt like really bad constipation so I went to the bathroom. While it the bathroom nothing happened. I took some pepto and tried to go back to bed. The pain finally went away but it came back when I got up to get read for work. I ate an apple and it went away. Now I'm at work and it keeps coming back. Sometimes it hurts so bad I think I'll get sick or pass out. What is this? Has anyone experienced this? I'm worried it might have to do with the aleve. Then again, maybe it's just a stomach bug.

 
Old 03-18-2008, 08:29 AM   #2
Veteran
(female)
 
Join Date: Dec 2006
Location: AL
Posts: 372
tlhalabama HB User
Re: Too much Aleve? Horrible stomach pains

Several months ago, I was suffering with a bad toothache.

I took the recommended dose of aleve. About 4 hours later, the pain was back and I was so out of it that I took 2 more aleve. Bad mistake. A little while later, I was very nausous, had sweaty palms, and stomach pains. It was definately the aleve and I will not ever do that again.

Aleve is the only med that will releive my headaches but I will take it as it says.

 
Sponsors Lightbulb
   
Old 03-18-2008, 08:49 AM   #3
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,836
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Too much Aleve? Horrible stomach pains

You have to have a full stomach when taking any of those pain meds. Especially Aleve. It's no wonder you're having stomach pains! That only happens to me if I take it without eating something first. For me, the pain and nausea stayed on for about 2 or 3 days, if I recall. I'll never take another ibuprofen or Aleve without having a full stomach again, I've learned my lesson!

That stuff can cause really bad ulcers so you need to be careful. Don't do it again! Make sure you eat first!!! It even says that on the label, I think? I thought that was common sense not to take an NSAID on an empty stomach?

 
Old 03-18-2008, 08:58 AM   #4
Inactive
(female)
 
Join Date: Feb 2006
Location: Delaware
Posts: 41
BeckyPie7 HB User
Re: Too much Aleve? Horrible stomach pains

Quote:
Originally Posted by Kszan View Post
I thought that was common sense not to take an NSAID on an empty stomach?
I didn't take it on an empty stomach, I took it with dinner.

 
Old 03-18-2008, 10:10 AM   #5
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,836
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Too much Aleve? Horrible stomach pains

Was that when you took the 3 or when you took the 2 additional ones? Because I think it makes a difference. And I do think that you took too many, actually, because you shouldn't take more than 3 in any 12-hour time period. I'm sure it says that on the label, also?

 
Old 03-19-2008, 08:47 AM   #6
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,138
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Too much Aleve? Horrible stomach pains

one BIG difference with aleeve(naproxen sodium) vs ibuprofen type NSAID meds is that aleeve actually is ment to last like eight hours. it is not supposed to be multidosed like say motrin. you really just HAVE TO read the literature that comes along with every med that is OTC and Rxed to you to really understand THAT particular meds qualitys,risks and contraindications.

you just took way too much of a med that is only ment to be dosed two times a day,at only two tabs per dose even at that(plus motrin before it if i read this right?). thats way too much and really hard not only on your stomach,but your kidneys too. this would also place you at a much higher risk for bleeding as well. even tho this kind of stuff is OTC,it still can be very detrimental to your health when not dosed properly. you just always always have to read thru the dosing instuctions and follow them exactly. there IS good reason that they are there and why they are dosed the way they are. i am not a doc but am willing to bet the pains you experienced were most likely due to overdosing the aleeve by alot. its just very danagerous to do things per your own doseing and not following what the box states or the Rx states is proper.

aleeve is just NOT the same drug as motrin even tho they are both considered to be in the same NSAID family. one can be dosed multiple times per day and the other only twice at most two tabs per day, very different. honestly,there ARE better migrane meds availiable thru your doc that would help tons better with actual migrane than taking motrin or aleeve would.

i personally have been geting the classic migrane since i hit puberty back in the 70s. back then there just was nothing to help with the ugly pain and aura that comes with it. it wasn't til a med called midrin hit the market(finally) when i was about 22? that i actually found any med that just actually "aborted" the whole freaking headache cycle. this was a wonder drug for me that gave me my life back. i still use midrin today at like 47? it has just worked that well for me all these yaers.

have you ever actually had the headaches evaluated by a neurologist or is what you actually have the classic migrane with the aura? there are just so many new meds availiable thru Rx that can really help you so much better with much less risks than what you have been doing all this time. i would see your doc for an eval for these and get a new Rx med that would help you alot. what you are doing right now is just very risky to your health and in some cases,downright dangerous to you in alot of different ways.there just ARE better ways to handle and manage migrane than what you have been doing. why risk this occuring again,ya know? i do know just how much head pain sucks,but there are many better options out there and availiable to you. i wish you luck and hope you can find your "wonder med'.please keep me posted. FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 03-19-2008, 09:04 AM   #7
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,836
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Too much Aleve? Horrible stomach pains

That's actually true, everything that you said. Naproxen is a lot stronger than Advil, which is why it's really important not to take too much of it.

And I agree totally about the whole issue of needing to follow OTC labels or else suffer the consequences. I actually know a girl who died from taking too much Tylenol. Her liver just failed because she took way too much. So, it's really a very big risk. Just because the stuff is available without a prescription doesn't mean it isn't still very dangerous when OD'd with.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what happen when you take an aleve on an empty stomach morgaen1 General Health 1 03-18-2009 08:12 AM
Regular continuous use of Aleve pensac Arthritis 5 02-25-2009 11:11 AM
i took 2 aleve and now have stomach pains. what do i do? kpeepsm General Health 4 12-31-2008 08:15 AM
Aleve vs. IB Profin luvtheislands General Health 6 09-24-2008 07:52 AM
Aleve & Alcohol glamour girl Multiple Sclerosis 5 08-06-2008 09:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



sjb (77), SnowBunny2020 (76), ladybud (75), Titchou (66), JJ (53), janewhite1 (51), lenvegas (26), midwest1 (24), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:38 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!